Alert archive / California / Severe Thunderstorm Warnings in 2002
Severe Thunderstorm Warning 1, NWS Sacramento, CA
NWS Sacramento, CA issued this severe thunderstorm warning at Mar 6, 2002, 4:16 PM PST for Tehama County, California. It was in force for 29 min. No storm report in the archive falls inside the area while it was in force.
The area
The outline as issued.
The facts
- Issued
- Mar 6, 2002, 4:16 PM PST (00:16 UTC)
- Expired
- Mar 6, 2002, 4:45 PM PST
- In force
- 29 min
- Issued by
- NWS Sacramento, CA
- Area
- Counties, with a storm outline in the text
County Tehama County, CA
Did it verify
Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this severe thunderstorm warning while it was in force. That is not proof nothing happened: reports are thin where few people live.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The nearest sounding before it
Medford/Jackson, OR (KMFR), launched 00:00Z, 0.3 hours before the alert went out and 255 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 61 J/kg
- Mixed-layer CIN
- -16 J/kg
- Mixed-layer LCL
- 930 m above ground
- 0-6 km bulk shear
- 27 kt
- 0-1 km storm-relative helicity
- 99 m²/s²
- 0-3 km storm-relative helicity
- 183 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted, in the capitals the NWS used until 2016.
000 WUUS56 KSTO 070016 SVRSAC CAC103-070045- BULLETIN - EAS ACTIVATION REQUESTED SEVERE THUNDERSTORM WARNING NATIONAL WEATHER SERVICE SACRAMENTO CA 415 PM PST WED MAR 6 2002 THE NATIONAL WEATHER SERVICE HAS ISSUED A * SEVERE THUNDERSTORM WARNING FOR... CENTRAL AND EASTERN TEHAMA COUNTY IN CALIFORNIA * VALID UNTIL 445 PM PST * AT 412 PM PST...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A SEVERE THUNDERSTORM OVER CENTRAL TEHAMA COUNTY...OR ABOUT 15 MILES EAST OF RED BLUFF...MOVING NORTHEAST AT 10 MPH. IF SEVERE WEATHER APPROACHES YOUR AREA...GO INSIDE A STURDY SHELTER REMEMBER...A SEVERE THUNDERSTORM CAN PRODUCE LARGE DAMAGING HAIL...DAMAGING WINDS IN EXCESS OF 55 MPH...DEADLY LIGHTNING...AND VERY HEAVY RAIN. REPORT SIGNIFICANT WEATHER TO THE NEAREST LAW ENFORCEMENT AGENCY. THEY WILL RELAY YOUR REPORT TO THE NATIONAL WEATHER SERVICE FORECAST OFFICE. LAT...LON 4013 12211 4001 12194 4019 12171 4039 12180 $$ RB/JJ
What forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Sacramento, CA wrote its last area forecast discussion before this severe thunderstorm warning went out at Mar 6, 3:20 PM PST, 56 minutes earlier.
Area forecast discussion, Mar 6, 3:20 PM PST, 56 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE SACRAMENTO CA
320 PM PST WED MAR 6 2002
RADAR LIGHTING UP OVER NORCAL AS WELL DEFINED SHORT WAVE TAKES DEAD
AIM ON OUR FORECAST AREA. SHOULD SEE NUMEROUS SHOWERS AND SCATTERED
THUNDERSTORMS PERSIST THROUGH THE EVENING...THEN GRADUALLY DIMINISH
ACROSS THE SOUTHERN HALF OF OUR AREA AS THE SHORT WAVE SCOOTS TO OUR
EAST LEAVING SOME NVA RELATED SUBSIDENCE IN ITS WAKE.
NEXT SYSTEM TAKING SHAPE OFF THE BC COAST IS PROGGED TO DROP
SOUTHWARD OVERNIGHT...HELPING TO ENHANCE PRECIP OVER OUR NORTHERN
ZONES LATE IN CONJUNCTION WITH LOWERING SNOW LEVELS. DOES NOT LOOK
QUITE AS COLD AS ORIGNIALLY PROGGED WITH OROGRAPHIC MODEL OUTPUT
SUGGESTING SNOW LEVELS CLOSER TO 3000 FEET BY MORNING. SUBSEQUENT
LOWERING OF SNOW LEVELS ON THURSDAY WILL COINCIDE WITH A DIMINISHING
PRECIP TREND AS THE LAST IN THIS SERIES OF SHORT WAVES BEGINS
HEADING TO OUR EAST. WILL LEAVE A SLIGHT CHANCE OF PRECIP FOR ALL
BUT OUR COASTAL MOUNTAIN ZONES FOR THURSDAY EVENING...THEN GO WITH A
DRY FORECAST FOR FRIDAY AND SATURDAY AS UPPER RIDGE TRIES TO BECOME
REESTABLISHED.
NEXT SYSTEM STILL ON TARGET FOR SUNDAY WITH THE MRF AND ECMWF
SHOWING GOOD AGREEMENT. BEHIND THIS SYSTEM...THE UPPER FLOW TURNS
MORE ZONAL WITH INTERMITTENT SURGES OF MOISTURE PROGGED TO STREAM
ACROSS FAR NORTHERN CA. WILL LEAVE A CHANCE OF PRECIP OVER THE
HIGHER TERRAIN OF SHASTA COUNTY MONDAY THRU WEDNESDAY.
.STO...WINTER STORM WARNING FOR THE WEST SLOPE OF THE NORTHERN SIERRA
NEVADA AND FOR WESTERN PLUMAS COUNTY TONIGHT THROUGH
THURSDAY...
...SNOW ADVISORY FOR THE SHASTA COUNTY MOUNTAINS AND PORTIONS OF
THE COASTAL RANGE TONIGHT THROUGH THURSDAY MORNING...
BLU SB 030/031 022/035 031 66++5
RBL WB 045/053 035/056 037 66772
SAC WA 047/055 036/057 038 66772
JJIn the hours before
Special weather statement, Mar 6, 10:30 AM PST, 5 hours 46 minutes before
CAZ013>019-063-064-066>069-070000- PUBLIC INFORMATION STATEMENT/SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE SACRAMENTO 1030 AM PST WED MAR 6 2002 LATEST SNOWFALL AND RAINFALL TOTALS. MOST OF THE PRECIPITATION OCCURRED FROM LATE TUESDAY MARCH 5TH THROUGH WEDNESDAY MORNING MARCH 6TH. THE GREATEST AMOUNTS OCCURRED MAINLY IN THE SIERRA NEVADA. THE HIGHEST SNOW TOTALS OCCURRED AROUND THE I-80 CORRIDOR ABOVE 6500 FEET. ...SHASTA AND COASTAL MOUNTAINS BURNEY..............0.12 KNOXVILLE...........0.09 KONOCTI.............0.06 LAKEPORT............0.36 SHASTA DAM..........0.40 SHINGLETOWN.........0.45 SNOW MOUNTAIN.......0.24 SODA CREEK..........0.34 SUGARLOAF...........0.48 WHITMORE............0.60 YOLLA BOLLA.........0.41 ...VALLEY REDDING.............0.43 OROVILLE DAM........0.70 CHICO...............0.37 RED BLUFF...........0.05 ROSEVILLE WTP.......0.71 FOLSOM WTP..........0.55 SACRAMENTO..........0.49 WOODLAND............0.15 STOCKTON............0.80 ...SIERRA NEVADA HELL HOLE RES.........1.42 CAMPTONVILLE..........1.76 ALLEGHANY.............1.28 BALD MOUNTAIN.........1.56 FOUR TREES............1.88 BLUE CANYON...........2.27 BRUSH CREEK...........1.86 WHITE CLOUD...........1.21 LAKE SPAULDING........1.85 BUCKS LAKE............0.16 GEORGETOWN............0.56 BEAVER................0.85 AUBURN................1.06 PLACERVILLE...........1.09 MANZANITA LAKE........0.35 GOLD LAKE.............1.12 CAPLES LAKE...........0.46 FIDDLETOWN............0.20 ...SNOW REPORTS... SUGAR BOWL..........6-8 ALPINE MEADOWS......4-6 SQUAW VALLEY........2-7 (NOTE 2 AT 6200 FT AND 7 AT 8200 FT) KIRKWOOD............6 DONNER SKI RANCH....4 DONNER SUMMIT.......5 BEAR VALLEY.........3 DODGE RIDGE.........1-2 MUCKEY/POWELL
Local storm report, Mar 6, 1:55 PM PST, 2 hours 21 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE SACRAMENTO CA
155 PM PST WED MAR 6 2002
TIME (PST) .....CITY LOCATION.....STATE ...EVENT/REMARKS...
....COUNTY LOCATION....
105 PST HAMILTON CITY CA TORNADO
3/6/02 GLENN BRIEF TOUCHDOWN
OF FUNNEL CLOUD
RB/JJThe office that day
Everything else NWS Sacramento, CA issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Mar 7, 1:45 PM PST | Severe Thunderstorm Warning | STO | Calaveras, Stanislaus | 45 min |
| Mar 7, 1:51 PM PST | Severe Thunderstorm Warning | STO | Calaveras, Stanislaus | 39 min |
| Mar 7, 2:36 PM PST | Severe Thunderstorm Warning | STO | Calaveras, Stanislaus, Tuolumne | 39 min |
Nearby
Severe Thunderstorm Warnings in California, 2002Every severe thunderstorm warning in 2002
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive.